Hail, Dallas
- When
- June 3, 6:07 PM CST
- Where
- Dallas County, 1.75 mi W of Wheatland Area
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.630, -96.850
Fire and rescue reported quarter sized hail in northern DeSoto.
Thunderstorm complexes originating in the Texas Panhandle reached portions of North and Central Texas during the evening hours of June 1-2. Additional storms formed in the afternoon and evening hours of June 3 along an outflow boundary left over from overnight storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Thunderstorm complexes originating in the Texas Panhandle reached portions of North and Central Texas during the evening hours of June 1-2. Additional storms formed in the afternoon and evening hours of June 3 along an outflow boundary left over from overnight storms. A few of these storms produced 1 hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 3, 5:49 PM CST, 18 minutes earlier.
Area Forecast Discussion National Weather Service Fort Worth TX 649 PM CDT Sat Jun 3 2023 ...New Aviation, Short Term... .SHORT TERM... /NEW/ /Tonight and Tomorrow/ An outflow boundary is currently moving into the Metroplex from the north/northeast, moving south/southwest, with scattered showers and storms developing along and behind the boundary. Non- convective wind gusts of 30-40 mph are being observed behind the outflow even without any storms nearby. Low-level winds aloft are generally out of the WNW, which is shunting a majority of the precip east after it develops. Storms this evening have been good rain-producers with several locations receiving upwards of 2" of rain over a 2 hour period with minor flooding possible. Meager deep-layer shear is supporting unorganized clusters of storms with low severe potential, but there is enough instability that a few robust updrafts are capable of becoming borderline severe with wind and hail being the threats. Expect the outflow boundary and scattered showers and storms to continue moving south this evening with storm coverage waning a few hours after sunset with the loss of heating. Further south across Central Texas, precip has been much harder to come by this afternoon as supercells across the Pecos Valley have been an energy sink. A few scattered showers and storms will remain possible, but the coverage of this activity will also wane with the loss of heating this evening. A resurgence of activity is possible in the early morning hours as a MCS moves into the region from West Texas. We have adjusted PoPs according to our recent thinking, but tomorrow's activity still remains uncertain and will be largely dependent on the overnight MCS and the placement of an upper level trough. The upper level trough is projected to generally align over North Texas with higher PoPs across Central Texas and lower PoPs along the Red River under the apex of the trough. Bonnette && .LONG TERM... /Issued 147 PM CDT Sat Jun 3 2023/ /Sunday Night and Beyond/ Scattered convection may linger a few hours into Sunday evening before diminishing due to loss of heating allowing for a partly cloudy night with warm overnight lows in the mid to upper 60s. Additional diurnally-driven scattered showers and thunderstorms are expected across the forecast area Monday afternoon/evening as a weak upper-level low develops over portions of North and Central Texas. With weak flow aloft, widespread severe weather is not expected. However, with plenty moisture available (PWATs ~1.5-1.7") and moderate instability (SBCAPE ~1000-1500 J/kg), a few more robust thunderstorms containing gusty winds and locally heavy downpours will be possible. By late Monday into early Tuesday, subtropical ridging looks to establish across portions of West Texas and the southern Rockies. Daily chances for isolated to scattered thunderstorms will continue through midweek during peak heating with support from shortwave impulses progressing through the northwest flow aloft. The best chances (30-50%) for an additional half-inch of rainfall Monday through Wednesday will reside generally south of I-20 and west of I-45. The synoptic pattern becomes a bit more unclear toward the end of the work week into the weekend. The GFS solution keeps a more unsettled pattern with continued weak disturbances pushing into North and Central Texas through the weekend. The ECMWF offers a drier solution with mid-level ridging developing over the Southern Plains by Friday. One item that is more certain is that we will likely keep afternoon highs in the mid 80s to low 90s and overnight lows in the mid 60s to low 70s as we enter the second week of June. Langfeld && .AVIATION... /NEW/ /00Z TAFs/ An outflow just moved through the D10 terminals and brought gusty north winds to all D10 terminals. Scattered thunderstorms are developing behind the boundary that will likely continue for the next several hours. Convective activity in D10 should remain more scattered and mainly east of AFW/FTW and weaken/move out after about 03-04Z this evening. Light northeast flow should then prevail for the remainder of the night. Scattered showers and a few isolated storms are developing near ACT that will also continue through about 04-05Z this evening. We are still uncertain about late tonight and tomorrow's convective activity. A MCS will move across West Texas that will move toward the D10 terminals late tonight or early tomorrow morning. The current TAF still has VCSH from 15-21Z...but VCTS will likely need to be introduced once the MCS starts to move east and we can get a better sense of the timing INVOF the D10 terminals. Bonnette && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 87 68 85 67 / 50 50 40 40 20 Waco 67 86 65 83 65 / 30 70 40 50 20 Paris 66 86 66 88 66 / 30 40 20 20 10 Denton 64 87 64 85 64 / 40 50 40 30 10 McKinney 65 87 65 85 65 / 50 50 30 30 10 Dallas 69 88 69 87 68 / 50 50 30 40 20 Terrell 66 87 66 86 66 / 50 50 30 30 10 Corsicana 67 87 67 86 67 / 50 60 40 40 20 Temple 66 87 65 84 65 / 30 70 50 50 20 Mineral Wells 64 85 64 83 64 / 30 60 40 50 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous Weather Outlook National Weather Service Fort Worth TX 553 PM CDT Sat Jun 3 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 553 PM CDT Sat Jun 3 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered thunderstorms will continue this evening, primarily across Eastern North Texas. Severe weather is not expected, but gusty winds, small hail, and heavy rainfall is expected under the strongest storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. More widespread thunderstorms are expected on Sunday. Heavy rainfall may result in isolated flooding. Daytime thunderstorm chances will continue throughout the upcoming workweek. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Fort Worth TX
319 PM CDT Sat Jun 3 2023
TXZ105-032045-
Hunt TX-
319 PM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of central Hunt County
through 345 PM CDT...
At 319 PM CDT, Doppler radar was tracking a strong thunderstorm over
Greenville City Lakes, or near Greenville, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenville, Commerce, Campbell, Greenville City Lakes, Neylandville,
Kellogg, South Sulphur, Center Point, Kingston, Dixon and Fairlie.
This includes Interstate 30 between mile markers 90 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3306 9618 3325 9629 3333 9586 3308 9586
TIME...MOT...LOC 2019Z 161DEG 9KT 3315 9614
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ReevesSpecial Weather Statement
National Weather Service Fort Worth TX
403 PM CDT Sat Jun 3 2023
TXZ093-094-104-105-032130-
Hunt TX-Collin TX-Grayson TX-Fannin TX-
403 PM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of northwestern Hunt,
northeastern Collin, southeastern Grayson and southwestern Fannin
Counties through 430 PM CDT...
At 403 PM CDT, Doppler radar was tracking a strong thunderstorm over
Leonard, or 14 miles southwest of Bonham, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leonard, Whitewright, Wolfe City, Celeste, Trenton, Randolph, Merit,
Blue Ridge, Bailey, Westminster, Frognot, Kingston, Nobility and
Pilot Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3337 9653 3352 9639 3342 9596 3316 9620
TIME...MOT...LOC 2103Z 302DEG 8KT 3340 9629
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ReevesSpecial Weather Statement
National Weather Service Fort Worth TX
510 PM CDT Sat Jun 3 2023
TXZ092-093-103-104-032245-
Collin TX-Denton TX-Grayson TX-Cooke TX-
510 PM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of northeastern Denton,
northwestern Collin, southeastern Cooke and southwestern Grayson
Counties through 545 PM CDT...
At 509 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Kiowa, or 8 miles southwest of Whitesboro, moving east at 20
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Frequent lightning is also possible.
Locations impacted include...
Sherman, Whitesboro, Celina, Pilot Point, Collinsville, Gunter,
Dorchester, Ray Roberts Park Johnson Branch, Lake Kiowa, Southmayd,
Tioga, Road Runner, Weston, Ethel, Lake Ray Roberts, Woodbine and
Burns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3344 9712 3368 9705 3365 9661 3328 9670
TIME...MOT...LOC 2209Z 278DEG 18KT 3356 9699
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ReevesSpecial Weather Statement
National Weather Service Fort Worth TX
546 PM CDT Sat Jun 3 2023
TXZ094-104-105-032315-
Hunt TX-Collin TX-Fannin TX-
546 PM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of northwestern Hunt,
northeastern Collin and southwestern Fannin Counties through 615 PM
CDT...
At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near
Melissa, or 10 miles northeast of McKinney, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McKinney, Anna, Princeton, Melissa, Farmersville, Van Alstyne,
Leonard, Lowry Crossing, Celeste, Merit, Blue Ridge, New Hope,
Weston, Westminster, Frognot, Clinton, Nobility, Altoga, Floyd and
Lavon Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9617 3308 9621 3321 9665 3340 9664
TIME...MOT...LOC 2246Z 284DEG 15KT 3328 9650
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ReevesSpecial Weather Statement
National Weather Service Fort Worth TX
635 PM CDT Sat Jun 3 2023
TXZ119-040000-
Dallas TX-
635 PM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of southwestern Dallas
County through 700 PM CDT...
At 634 PM CDT, Doppler radar was tracking a strong thunderstorm near
Desoto. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dallas, Desoto, Cedar Hill, Duncanville, Lancaster, Glenn Heights,
Hutchins, Cockrell Hill and Wilmer.
This includes the following highways...
Interstate 35E between mile markers 412 and 426.
Interstate 20 between mile markers 461 and 474.
Interstate 45 between mile markers 274 and 283.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3255 9672 3255 9684 3259 9694 3276 9690
3276 9667
TIME...MOT...LOC 2334Z 285DEG 1KT 3266 9684
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
ReevesSpecial Weather Statement
National Weather Service Fort Worth TX
701 PM CDT Sat Jun 3 2023
TXZ119-134-040030-
Ellis TX-Dallas TX-
701 PM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of north central Ellis
and southwestern Dallas Counties through 730 PM CDT...
At 700 PM CDT, Doppler radar was tracking a strong thunderstorm over
Desoto, moving south at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dallas, Desoto, Cedar Hill, Duncanville, Lancaster, Waxahachie,
Midlothian, Glenn Heights, Red Oak, Hutchins, Wilmer, Ovilla, Ferris,
Oak Leaf, Pecan Hill and India.
This includes the following highways...
Interstate 35E between mile markers 405 and 421.
Interstate 20 between mile markers 460 and 472.
Interstate 45 between mile markers 264 and 272, and between mile
markers 276 and 278.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3267 9695 3271 9676 3251 9661 3244 9691
TIME...MOT...LOC 0000Z 338DEG 7KT 3262 9683
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BonnetteThe Dallas/Ft Worth radar (KFWS), 43 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
3 hail. Local standard time, as filed.
Fire and rescue reported quarter sized hail in northern DeSoto.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1102216, 1102217, 1102218.